Florida, 2008Hail and Damaging Wind in Florida, June 9, 2008
June 9, 2008 · NWS MLB · 2 events in 2 counties and zones
The daily east coast sea breeze pushed inland and produced thunderstorms over coastal and interior sections of Central Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The daily east coast sea breeze pushed inland and produced thunderstorms over coastal and interior sections of Central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 9, 1:36 PM EST, 6 minutes earlier.
Area forecast discussion, Jun 9, 1:36 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
236 PM EDT MON JUN 9 2008
.DISCUSSION...
CURRENTLY-TONIGHT...AS EXPECTED CONVECTION HAS GOTTEN GOING
EARLIER AND OVER THE INTERIOR/SOUTH. THE ACTIVITY HAS BEEN
SPREADING FURTHER INLAND AS THE SEA BREEZE BOUNDARY PROGRESSES
WESTWARD. THERE IS A LOT OF DEBRIS CLOUDINESS ALSO SPREADING WEST
AND HAVE NOTED THAT THE CONVECTION ON THE EAST FLANK IS MOVING
VERY SLOWLY OR EVEN BACK BUILDING SLIGHTLY. THERE IS LESS ACTIVITY
IN THE NORTH BUT IT WILL BE HEATING UP TO THE LOW 90S THERE SO THE
SEA BREEZE AND OUTFLOW BOUNDARIES SHOULD GENERATE SOME STRONG
STORMS THERE THROUGH EARLY EVENING.
WITH THE PROXIMITY OF THE UPPER LOW WHICH IS FORECAST TO DRIFT
FROM SOUTH FLORIDA TO THE CENTRAL PENINSULA...WILL KEEP A SMALL
POP IN OVERNIGHT ACROSS THE SOUTH HALF AS THERE SHOULD BE SOME
LINGERING BOUNDARIES AND POCKETS OF INSTABILITY.
TUE...THE UPPER LOW IS FORECAST TO CONTINUE LIFTING SLOWLY
NORTH...SO EXPECT TEMPS ALOFT WILL REMAIN ON THE COOL SIDE.
MOISTURE SHOULD CONTINUE TO INCREASE SO EXPECT ANOTHER AFTERNOON
WITH GOOD COVERAGE. LOW LEVEL WINDS SHOULD BE WEAK SO THIS WILL
FAVOR THE INTERIOR ONCE AGAIN...HOWEVER SOME LIGHT SOUTHWEST FLOW
CONTINUES TO BE SHOW AT THE STEERING LEVELS...SO COASTAL COUNTIES
SHOULD GET A LITTLE MORE COVERAGE THAN TODAY...HOPEFULLY THE
PARCHED SECTIONS ALONG AND EAST OF I-95 CAN GET SOME RAINFALL...BUT
DONT COUNT ON GETTING ANY BEACHSIDE.
TUE NIGHT-WED NIGHT...UPPER LEVEL LOW MOVES ACROSS THE SOUTHERN PART
OF FLORIDA...INTO THE EASTERN GULF...THEN BACK ACROSS THE CENTRAL
PORTION OF THE STATE AND INTO THE ATLANTIC. AS THE UPPER LOW LIFTS
NORTHEAST INTO THE ATLANTIC...DEEP LAYER RIDGE RE ESTABLISHES ITSELF
OVER THE AREA. RESULTANT SOUTH TO SOUTHEAST FLOW WILL DRAW CARIBBEAN
MOISTURE NORTHWARD OVER THE STATE AND WITH PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES...MAV 30 TO 40 POP LOOKS REASONABLE IN AN
ATMOSPHERE LACKING MUCH MID AND UPPER LEVEL SUPPORT.
PREVIOUS EXTENDED...
FRI-SAT...SFC HIGH PRES WILL PUSH OFF THE MID ALTC WITH A RETURN TO
DRY MID LVL NE FLOW AND SE LOW LVL FLOW AROUND THE ATLC RIDGE. THIS
REGIME WOULD SPELL LOWEST POPS FOR THE TREASURE COAST...AND SLIGHTLY
HIGHER COVERAGE OVER THE INTERIOR EACH AFTERNOON...STUCK CLOSE TO 30
PCT POP COVERAGE...BELOW CLIMO FOR MID JUNE.
SUN-MON...00Z GFS SHOWS A MID LVL S/W TROUGH WILL AFFECT N FL TWD
THE END OF THE WEEKEND AS THE MID LVL RIDGE ACROSS THE WRN GULF
BREAKS DOWN. THIS SHOULD SPELL POPS RETURNING CLOSER TO CLIMO LVLS
AND WILL GO WITH 40 PCT FOR SUNDAY AND MONDAY AS MOISTURE INCREASES
AND STEERING FLOW WILL FAVOR STORMS MOVING BACK TWD THE EAST COAST
LATE IN THE WKND.
&&
.AVIATION...MAIN PUSH OF CONVECTION ALONG THE EAST COAST SEA
BREEZE WILL BE MOVING ACROSS THE I-4 CORRIDOR SHORTLY. THERE WILL
BE A SLIGHT CHANCE OF SHOWERS OR STORMS LINGERING BEHIND THIS BUT
WITH MUCH LESS COVERAGE. COASTAL SITES SHOULD NOT BE AFFECTED BY
THIS DAYTIME CONVECTION...BUT WITH THE PROXIMITY OF THE UPPER LOW
...SOME SHOWERS COULD DEVELOP THROUGH THE EVENING AND OVERNIGHT
ACROSS THE SOUTH. TUE LOOKS LIKE MOIST AND UNSTABLE CONDITIONS
WILL CONTINUE SO EXPECT CONVECTION TO GET GOING ACROSS THE AREA IN
THE LATE MORNING AND INCREASE QUICKLY IN THE EARLY TO MID
AFTERNOON.
&&
.MARINE...THROUGH TUE THE GRADIENT WINDS WILL BE 10 KNOTS OR LESS
AND SEAS LESS THAN 3 FEET. EXPECT THAT WITH THE UPPER LOW
MEANDERING INTO CENTRAL FLORIDA THAT THERE WILL BE MORE CONVECTION
DEVELOPING OVERNIGHT AND THROUGH TUE.
TUE NIGHT-SAT...LIGHT EAST TO SOUTHEAST WINDS DUE TO PROXIMITY OF
HIGH PRESSURE RIDGE IN THE AREA. WINDS FORECAST TO TURN MORE SOUTH
TO SOUTHWEST SATURDAY AS RIDGE AXIS IS PUSHED TO THE SOUTH BY A
FRONT MOVING OVER THE LOWER MISSISSIPPI RIVER VALLEY...MISSISSIPPI
AND ALABAMA LATE FRIDAY AND SATURDAY. SEAS 4 FEET OR LESS.
&&
.FIRE WEATHER...INCREASE IN LIGHTNING STORM COVERAGE THROUGH THIS
WEEK WITH LESSER MIN RH CONCERNS THROUGH DEEPER MOISTURE RETURN.
THOUGH 1-2 HRS OF MIN RHS BETWEEN 40-45% POSSIBLE ACROSS LAKE &
WESTERN ORANGE COUNTIES. MAIN CONCERN WILL BE GUSTY OUTFLOW WINDS
FROM STORMS AND LIGHTNING STRIKES WHICH COULD POSE PROBLEMS FOR
CONTROL OF EXISTING OR NEW WILDFIRES.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 87 71 88 / 20 50 30 30
MCO 73 90 73 90 / 20 50 30 40
MLB 72 87 71 87 / 20 50 30 30
VRB 71 88 71 88 / 30 50 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, Jun 9, 10:19 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1119 AM EDT MON JUN 9 2008
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1119 AM EDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A CONTINUED INCREASE IN MOISTURE WILL ALLOW FOR AN INCREASED
COVERAGE OF LIGHTING STORMS ALONG THE INLAND MOVING SEA BREEZE. THE
GREATEST CHANCE WILL BE OVER INTERIOR SECTIONS FROM AROUND LAKE
GEORGE TO LAKE APOPKA AND LAKE OKEECHOBEE. AN UPPER LEVEL LOW ACROSS
SOUTH FLORIDA SHOULD CAUSE A FEW OF THE STORMS TO BECOME STRONG AND
PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS AND SMALL HAIL.
...FLOOD IMPACT...
THE NATURE OF STORM MOVEMENT AND INTENSITY OF A FEW STORMS THIS
AFTERNOON COULD CREATE THE POTENTIAL FOR ISOLATED RAINFALL TOTALS
OF 2 TO 3 INCHES...ESPECIALLY ACROSS THE INTERIOR. THE HEAVY RAIN
WILL CAUSE PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED
AREAS.
...FIRE WEATHER IMPACT...
THOUGH THERE ARE NO LOW RELATIVE HUMIDITY CONCERNS...ISOLATED
STORMS WITH FREQUENT LIGHTNING AND GUSTY WINDS COULD PRODUCE CONTROL
PROBLEMS FOR NEW OR EXISTING WILDFIRES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
INCREASING MOISTURE WILL LEAD TO HIGHER PROSPECTS FOR LIGHTNING
STORMS THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR CONDITIONS THIS AFTERNOON AND SELF
ACTIVATE IF NECESSARY.
LASCODY
In the hours before
Special weather statement, Jun 9, 1:27 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
227 PM EDT MON JUN 9 2008
FLZ045-091915-
ORANGE-
227 PM EDT MON JUN 9 2008
...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL ORANGE COUNTY...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM JUST EAST OF ORLANDO INTERNATIONAL AIRPORT...MOVING
WEST AT 6 MPH.
LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BELLE ISLE AND
PINE CASTLE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
RL
Thunderstorm Wind, Orange
- When
- June 9, 1:42 PM EST
- Where
- Orange County, (Mco)orlando Intl Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Official NWS Observations
- Coordinates
- 28.430, -81.320
Orlando International Airport reported a thunderstorm wind gust of 60 mph.
Hail, Seminole
- When
- June 9, 2:40 PM EST
- Where
- Seminole County, 1.4 mi ESE of Forest City
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 28.660, -81.400
The public reported nickel size hail on Clemson Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Maryland, June 9, 20082 deaths · 2 events
- Heat in Rhode Island, June 9 to 10, 20082 deaths · 1 event
- Hail and Damaging Winds in Arkansas, June 9, 20081 death · $600,000 · 2.75 in hail · 17 events
- Flash Flood in Wisconsin, June 9, 2008$37 million · 1 event
- Flash Flooding and Hail in Indiana, June 9 to 11, 20081 injured · $1.4 million · 1.75 in hail · 55 events
- Hail and Damaging Winds in Ohio, June 9 to 10, 2008$753,000 · 65 kt wind · 39 events
- Hail and Damaging Winds in Tennessee, June 9 to 10, 2008$204,000 · 1.75 in hail · 28 events
- Damaging Winds and Lightning Strike in Indiana, June 9, 2008$405,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Mississippi, June 9 to 10, 2008$293,000 · 65 kt wind · 16 events
- Hail and Damaging Winds in Ohio, June 9, 20081 injured · $195,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Ohio, June 9 to 10, 2008$93,000 · 1.75 in hail · 22 events
- Flash Flooding in Oklahoma, June 9, 2008$135,000 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120670, 120671.